MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number VBJR061002A
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1- patient identifier (in confidence): patient details were requested but not provided.An internal case number is entered in this field.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2024, a patient underwent treatment for stenosis in the left distal superficial femoral artery / proximal popliteal artery using a 6 mm x 10 cm gore® viabahn® endoprosthesis with heparin bioactive surface (viabahn® device).It was reported the physician accessed the patient via the right groin up-and-over using a 7f pinnacle® destination® guiding sheath (90 cm) over a 0.018" command guidewire to the target treatment zone.Reportedly, the lesion was not predilated, and it was tight advancing the catheter to the landing zone due to the stenosis.During the attempted deployment, the deployment line was pulled and endoprosthesis initiated distal expansion (about 1 cm) and then became stuck.The physician manipulated (moved around) the catheter and attempted to pull again.The deployment line was still stuck, the device started to bowstring and deployment was aborted.Due to concern the line may break, the decision was made to withdraw the delivery catheter.During withdrawal, the delivery catheter was pulled close to the sheath, and both were pulled back up and over the aortic bifurcation.The physician could not pull the delivery catheter all the way back into the sheath due to the distal expansion.The decision was made to cut the hub of the delivery catheter and remove the sheath.An attempt was made to use a 12f gore® dryseal flex introducer sheath, but it was too big and a dilator could not be used, so it was withdrawn.Ultimately, an 8f pinnacle® destination® guiding sheath (90 cm) was advanced and the catheter was pulled back into the sheath, and the endoprosthesis was captured inside the sheath near the arteriotomy, and withdrawn.Computed tomography angiography (cta) - runoff was performed and confirmed there was no vessel perforation.The procedure was completed by predilating the lesion, and implanting a 6 mm x 15 cm viabahn® device.It was reported there was no impact to the patient.
 
Additional Manufacturer Narrative
Update - h6 evaluation codes: type of investigation, investigation findings, and investigation conclusions.A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.Product return evaluation: the reported inability to deploy with partial device expansion was confirmed during evaluation of the returned viabahn® device.The condition of the device as returned exhibited partial inner zipper deployment with expansion near the distal tip in addition to stent graft deconstruction and zipper compression.Deployment could not be continued with traction on the deployment line exiting the distal section of the returned catheter as the inner zipper was observed to further compress proximally.Deployment could not be continued with traction on the deployment line at the endoprosthesis with no attributable cause identified during engineering evaluation.As reported from the field, the device was cut following deployment failure and withdrawn through a sheath consistent with damages observed on the endoprosthesis and delivery system.As such, the returned device is no longer representative of its condition at the time of the reported intra-procedure deployment complications, including stuck deployment line and bowstringing.The root cause of the observed partial deployment with stuck deployment line and reported bowstringing could not be established with the available information, including device evaluation.The field reported a complication associated with device advancement to the landing zone due to vessel stenosis with ultimate passage of the delivery system for deployment.Though the advancement difficulty could not be independently confirmed within a laboratory setting, the root cause is attributed to patient condition as reported.Added patient information.
 
Additional Manufacturer Narrative
Updated investigation conclusions: add d1102 - unintended use error caused or contributed to event.The gore® viabahn® endoprosthesis with heparin bioactive surface instructions for use (ifu), for the appropriate region and time-period, was reviewed with respect to the complaint detail, and there are applicable statements.The ifu states the following: ¿ c.Percutaneous transluminal angioplasty (pta) (if treating stenotic or occlusive lesions) 1.Refer to manufacturer¿s directions for use.2.If treating an in-stent restenosis, ensure the guidewire has traversed the lesion intraluminally before completing pta.3.Inflate the angioplasty balloon to its nominal pressure according to manufacturer¿s directions for use.Ensure full expansion of the balloon within the lesion.Note: carefully mark the margins of the angioplasty treatment segment in order to ensure complete coverage with the endoprosthesis.4.Following deflation of the angioplasty balloon, evaluate the results angiographically.For reference, measure the native vessel diameter, lesion length, and residual percent stenosis.¿ remove d1001 - adverse event related to patient condition.
 
Additional Manufacturer Narrative
Supplement report to include the referenced report number from the mandatory and voluntary report form 3500a - uf/importer report#: (b)(4).
 
Additional Manufacturer Narrative
Supplement report to include the referenced report number from the mandatory and voluntary report form 3500a - uf/importer report #(b)(4).

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jorja nackard
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19382833
Report Number2017233-2024-04978
Device Sequence Number3851355
Product Code NIP
UDI-Device Identifier00733132623969
UDI-Public00733132623969
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2026
Device Catalogue NumberVBJR061002A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Not provided
Not provided
Initial Report FDA Received Date05/23/2024
Supplement Report FDA Received Date07/23/2024
08/06/2024
09/20/2024
10/07/2024
11/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
4900240000-2024-8075
Patient Sequence Number1
Patient Age55 YR
Patient SexMale
Patient Weight92 KG